If pain meds post surgery cause an ileus, what do people do for pain?  Does an IV drip of pain meds cause the same bowel slow down as pills?  I'm coming off a non intestinal surgery, but I think the oxycodone caused an ileus (slowdown/blockage etc.).  If I had to do it again, I would have just taken Tylenol and muscled through the pain rather than get an ileus.  It may have been the anesthesia coupled with the pain meds too.

Are there pain meds that don't slow the bowels?  Colaise has been mentioned, but I thought that only softens the stool, which us J-pouchers already have.  Thanks.

 

 

Original Post

Opioid Pain meds also caused me to have a postsurgical ileus but only because I overused them. Muscling through the pain with Tylenol is one approach, and another is using minimal amounts of opioid pain meds. 

A postsurgical ileus really sucks, and the combination of the nausea, vomiting and NG Tube is much worse than dealing with the surgical pain.

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×